Cops: Wesleyan Students Took Bad Batch of MDMA
2 Wesleyan students in critical condition
By Rob Quinn,  Newser Staff
Posted Feb 23, 2015 12:31 AM CST
"Molly" is the "pure crystalline-powder form of MDMA, usually sold in capsules," the National Institute on Drug Abuse says.   (Shutterstock)

(Newser) – A bad batch of MDMA is believed to have caused overdoses that sent 11 students to the hospital, according to police in Middletown, Conn. Police say at least two of the Wesleyan University students are in critical condition after taking the drug—also known as Molly—on Saturday night, reports the Hartford Courant.

The university says seven of the students were transported to the hospital while another four walked in for treatment, and campus officials are "conducting well-being checks in some areas," NBC reports. Police say they're working with the state forensics lab to determine the source of the drug.